Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 27, 2004, 10:57 AM CDT for Deaf Smith County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 10:57 AM CDT (15:57 UTC)
- Expired
- Sep 27, 2004, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3166 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 271604 FFWAMA TXC117-272000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1057 AM CDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF HEREFORD * UNTIL 300 PM CDT * AT 1050 AM CDT...THE HEREFORD FIRE DEPARTMENT REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA WITH WATER BEGINNING TO FLOOD HOMES IN THE SOUTH PART OF TOWN. OTHER PORTIONS OF DEAF SMITH COUNTY ESPECIALLY WESTERN DEAF SMITH COUNTY HAVE EXPERIENCED 2 TO 3 INCHES OF RAIN OVER THE PAST 24 HOURS AND LOW LYING AREAS WILL BE PRONE TO FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS...BOOTLEG...AND HEREFORD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3475 10300 3476 10219 3516 10219 3517 10301 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:48 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Sep 27, 3:48 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CDT MON SEP 27 2004 .DISCUSSION... UPPER LOW HAS NOW CLOSED OFF JUST SOUTHEAST OF EL PASO. THIS LOW IS EXPECTED TO CONTINUE TO DRIFT EASTWARD OVER THE NEXT COUPLE OF DAYS. MID LEVEL FLOW HAS STARTED TO GO MORE SOUTHEASTERLY ACCORDING TO THE LOCAL PROFILERS. THIS SOUTHEAST MID LEVEL FLOW SHOULD KEEP MOST OF THE PRECIPITATION ACROSS THE SOUTHWEST TEXAS PANHANDLE TODAY. HOWEVER...WILL ALSO KEEP POPS ACROSS THE REST OF THE CWA AS MORE SHOWERS AND THUNDERSTORMS COULD DEVELOP IN THE MOIST UNSTABLE AIR MASS LIKE YESTERDAY. MID LEVEL FLOW BECOMES INCREASINGLY EASTERLY TONIGHT INTO TUESDAY AND THAT SHOULD HELP TO KEEP THE BULK OF THE PRECIPITATION TO OUR SOUTH. HOWEVER...WITH COLD FRONT MOVING SOUTH ACROSS THE CWA LATE TONIGHT...CAN NOT RULE OUT MORE PRECIPITATION WITH IT AS IT PLOWS THIS AIR MASS. DID NOT CHANGE MUCH BEYOND THE FIRST PERIOD OF THE FORECAST OTHER THAN TO START THE SLIGHT CHANCE POPS EARLIER ON THURSDAY NIGHT. NEXT COLD FRONT SHOULD BE PRESSING INTO THE CWA FROM THE NORTH BY THURSDAY EVENING...THEREFORE THINK THUNDERSTORMS MAY BE TRIGGERED ALONG IT. STILL LEANING TOWARD THE STRONGER AND MORE CUTOFF LOOK OF THE GFS MODEL FOR THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 68 54 68 52 / 50 40 40 20 BEAVER 82 53 71 52 / 40 40 40 20 BOISE CITY 75 51 65 48 / 40 40 40 20 BORGER 72 56 71 53 / 40 40 40 20 BOYS RANCH 67 54 69 51 / 60 40 40 20 CANYON 69 53 68 51 / 60 40 40 20 CLARENDON 76 57 73 54 / 50 40 40 20 DALHART 69 52 68 49 / 40 40 40 20 GUYMON 79 54 68 52 / 40 40 40 20 HEREFORD 68 52 69 50 / 80 40 40 20 LIPSCOMB 81 54 72 54 / 40 40 40 20 PAMPA 76 55 72 52 / 40 40 40 20 SHAMROCK 78 58 75 54 / 40 40 40 20 WELLINGTON 78 59 76 55 / 50 40 40 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/14/15
Hazardous weather outlook, Sep 27, 6:00 AM CDT, 4 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT MON SEP 27 2004 OKZ001>003-TXZ001>020-271800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES TODAY. IN SOME OF THESE STORMS...SMALL HAIL AND BRIEF STRONG WINDS MAY OCCUR. IN THE WESTERN PORTION OF THE PANHANDLES...HEAVY RAINFALL ASSOCIATED WITH PERSISTENT SLOW MOVING STORMS COULD PRODUCE LOCAL FLOODING. ESPECIALLY AROUND DEAF SMITH AND OLDHAM COUNTIES. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES FROM SUNDAY THROUGH WEDNESDAY AS MINOR UPPER LEVEL LOW PRESSURE DISTURBANCES MOVE ACROSS THE REGION. HOWEVER...ANY STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:58 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.